MAUDE Adverse Event Report: BAUSCH + LOMB KOCH MANIPULATOR STERILE; HANDHELD SURGICAL INSTRUMENT

BAUSCH + LOMB KOCH MANIPULATOR STERILE; HANDHELD SURGICAL INSTRUMENT
Model Number E0713 G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This investigation is ongoing.
 
Event or Problem Description
The user facility in germany reported the tip of the chopper broke and entered the patient's eye.This piece was removed with a forceps.There was no patient impact, and no additional anesthesia required.
 
Additional Manufacturer Narrative
A photo as well as a video was provided by the customer.Based on the photo and video, the reported problem was duplicated, and the damage was confirmed.The tip of the manipulator broke off.However, the sample (1x e0713 g reusable koch stop & chop manipulator from lot no.2267843) was returned for investigation.The broken off tip of the manipulator was not returned.The parameters of the hcf¿s reprocessing process were not communicated and are unknown.Visual inspection under a microscope revealed that the tip had broken off at the exact point where the greatest tensile stress occurred.It is very likely that there was already a small crack at this point.The ultrasound device then caused it to break off at exactly this point.Device history of lot no.2267843 was reviewed; no deviations or issues were detected.The lot was manufactured according to specification.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
KOCH MANIPULATOR STERILE
Common Device Name
HANDHELD SURGICAL INSTRUMENT
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB GMBH
lilienthalstr.16.18
eppelheim 69214
GM   69214
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key23037100
Report Number0001920664-2025-00102
Device Sequence Number9454991
Product Code HNN
UDI-Device Identifier04058935005108
UDI-Public(01)04058935005108(10)2267843
Combination Product (Y/N)N
PMA/510(K) Number
K073023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE0713 G
Device Lot Number2267843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown